Graphs and Combinatorics

, Volume 29, Issue 5, pp 1311–1327 | Cite as

On Planar Toeplitz Graphs

Original Paper


We describe several classes of finite, planar Toeplitz graphs and present results on their chromatic number. We then turn to counting maximal independent sets in these graphs and determine recurrence equations and generating functions for some special cases.


Toeplitz graph Planarity Colouring Maximal independent set Counting 

Mathematics Subject Classification

05C75 05C15 05A15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chen J.-J., Chang G.J., Huang K.-C.: Integral distance graphs. J. Graph Theory 25, 287–294 (1997)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    van Dal R., Tijssen G., Tuza Z., van der Veen J., Zamfirescu C.H., Zamfirescu T.: Hamiltonian properties of Toeplitz graphs. Discret. Math. 159, 69–81 (1996)MATHCrossRefGoogle Scholar
  3. 3.
    Euler R.: Characterizing bipartite Toeplitz graphs. Theor. Comput. Sci 263, 47–58 (2001)MATHCrossRefGoogle Scholar
  4. 4.
    Euler R.: Coloring planar Toeplitz graphs and the stable set polytope. Discret. Math. 276, 183–200 (2004)MATHCrossRefGoogle Scholar
  5. 5.
    Euler, R.: The Fibonacci number of a grid graph and a new class of integer sequences. J. Integer Seq. 8 (2005) (Article 05.2.6)Google Scholar
  6. 6.
    Euler R., Le Verge H., Zamfirescu T.: A characterization of infinite, bipartite Toeplitz graphs. In: Ku, Tung-Hsin (ed.) Combinatorics and Graph Theory’95, vol. 1, pp. 119–130. Academia Sinica, World Scientific (1995)Google Scholar
  7. 7.
    Füredi Z.: The number of maximal independent sets in connected graphs. J. Graph Theory 11, 463–470 (1987)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Heuberger C.: On hamiltonian Toeplitz graphs. Discret. Math. 245, 107–125 (2002)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Heuberger C.: On planarity and colorability of circulant graphs. Discret. Math. 268, 153–169 (2003)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Kemnitz A., Marangio M.: Chromatic numbers of integer distance graphs. Discret. Math. 233, 239–246 (2001)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Malik, S. Qureshi, A.M.: Hamiltonian cycles in directed Toeplitz graphs. Ars Combin. (to appear)Google Scholar
  12. 12.
    Malik S., Zamfirescu T.: Hamiltonian connectedness in directed Toeplitz graphs. Bull. Math. Soc. Sci. Math. Roum. 53(2), 145–156 (2010)MathSciNetGoogle Scholar
  13. 13.
    Moon J.W., Moser L.: On cliques in graphs. Israel J. Math. 3, 23–28 (1965)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Nicoloso, S., Pietropaoli, U.: On the chromatic number of Toeplitz graphs. Working Paper R.10-13, IASI-CNR, 10/2010, Discret. Appl. Math. (to appear)Google Scholar
  15. 15.
    Stanley R.P.: Enumerative Combinatorics, vol.1. Cambridge University Press, New York (1997)MATHCrossRefGoogle Scholar
  16. 16.
    Vadhan S.P.: The complexity of counting in sparse, regular and planar graphs. SIAM J. Comput. 31, 398–427 (2001)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer 2012

Authors and Affiliations

  1. 1.Lab-STICC, Faculté des SciencesUMR CNRS 6285, Université Européenne de BretagneBrest Cedex 3France
  2. 2.Fakultät für MathematikTechnische Universität DortmundDortmundGermany
  3. 3.Institute of Mathematics, Romanian AcademyBucharestRomania
  4. 4.ASSMS, GC UniversityLahorePakistan

Personalised recommendations